EconPapers    
Economics at your fingertips  
 

Empirical likelihood confidence regions in a partially linear single‐index model

Lixing Zhu and Liugen Xue

Journal of the Royal Statistical Society Series B, 2006, vol. 68, issue 3, 549-570

Abstract: Summary. Empirical‐likelihood‐based inference for the parameters in a partially linear single‐index model is investigated. Unlike existing empirical likelihood procedures for other simpler models, if there is no bias correction the limit distribution of the empirical likelihood ratio cannot be asymptotically tractable. To attack this difficulty we propose a bias correction to achieve the standard χ2‐limit. The bias‐corrected empirical likelihood ratio shares some of the desired features of the existing least squares method: the estimation of the parameters is not needed; when estimating nonparametric functions in the model, undersmoothing for ensuring √n‐consistency of the estimator of the parameters is avoided; the bias‐corrected empirical likelihood is self‐scale invariant and no plug‐in estimator for the limiting variance is needed. Furthermore, since the index is of norm 1, we use this constraint as information to increase the accuracy of the confidence regions (smaller regions at the same nominal level). As a by‐product, our approach of using bias correction may also shed light on nonparametric estimation in model checking for other semiparametric regression models. A simulation study is carried out to assess the performance of the bias‐corrected empirical likelihood. An application to a real data set is illustrated.

Date: 2006
References: View complete reference list from CitEc
Citations: View citations in EconPapers (89)

Downloads: (external link)
https://doi.org/10.1111/j.1467-9868.2006.00556.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jorssb:v:68:y:2006:i:3:p:549-570

Ordering information: This journal article can be ordered from
http://ordering.onli ... 1111/(ISSN)1467-9868

Access Statistics for this article

Journal of the Royal Statistical Society Series B is currently edited by P. Fryzlewicz and I. Van Keilegom

More articles in Journal of the Royal Statistical Society Series B from Royal Statistical Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jorssb:v:68:y:2006:i:3:p:549-570